Flood, Hunterdon
- When
- April 2, 6:00 PM EST to April 5, 10:41 AM EST
- Where
- Hunterdon forecast zone
- Property damage
- $30 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.150, -74.783
For the second time within seven months a greater than 50-year storm affected the Delaware River Basin and its tributaries. But, this time flooding also extended into the Passaic River Basin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
For the second time within seven months a greater than 50-year storm affected the Delaware River Basin and its tributaries. But, this time flooding also extended into the Passaic River Basin. In all, about 6,000 persons were evacuated along the Delaware and Passaic River Basins in New Jersey with about 3,200 homes damaged. New Jersey Acting Governor Richard J. Codey declared a state of emergency on April 3rd. Many homes and businesses that were flooded because of the remnants of Hurricane Ivan along the Delaware River, were flooded again. The crests along the Delaware River were even higher than in September 2004 and were the highest crests since 1955. In many places, it was the second or third highest crest on record for the Delaware River. In Sussex, Warren, Hunterdon, Mercer and Morris Counties, about 1,800 homes and businesses were flooded, 25 homes were destroyed. Many of the homes and businesses that were flooded, had flooding into the first floor of their dwellings. About 4,000 people were evacuated from the five counties. Shelters were opened in schools, fire houses and churches. Both the Red Cross and Salvation Army assisted with the evacuations and distributing food and drinks. Many major roads were closed. A dozen low-lying bridges from Trenton north were closed and damaged by the flooding. Total statewide damage from this storm was estimated at $52 million dollars. The worst damage was reported in Lambertville (Hunterdon County) and Trenton (Mercer County). Miraculously there were no deaths or major injuries. Residents and businesses found raw sewage that backed into water-logged cellars. Many furnaces, water heaters, electrical panels, washing machines and dryers were destroyed. In many places, everything that was stored below ground level was destroyed. The flood waters dislodged propane and oil tanks. Some basements were contaminated with oil. First floor damage included ruined hardwood floors, furniture, carpeting, vinyl flooring and dry walls. The homes that were greatly affected had their electricity and gas service turned off and in many instances had to get the former replaced. Private wells had to be tested for contamination. The heavy rain loosened the ground and caused trees to be knocked down and carried down river along with waste receptacles, propane tanks and beer kegs. As river levels rose, they damaged the low-lying bridges across the Delaware River. Damage to the bridges was estimated at $1.5 million with the greatest damage and longest closure to the Washington Crossing Bridge between Bucks and Mercer Counties. On April 19th, President George W. Bush declared a major disaster area in Gloucester, Hunterdon, Mercer, Morris, Sussex and Warren Counties. This opened the door for federal aid for homeowners and businesses. Persons could get grants for temporary housing and to clean and rebuild their homes. Homeowners and businesses were now eligible for low interest loans to cover uninsured property losses and other federally funded programs.Hunterdon County was the hardest hit of all of the New Jersey counties with Lambertville Borough the hardest hit municipality. The rain began falling around Midnight EST on the 2nd and fell heavy at times from the middle of the morning into the evening. Lighter rain and/or drizzle fell through the rest of the night and ended during the morning of the 3rd. Storm totals averaged three inches. About 1,100 people were evacuated from every municipality along the Delaware River except for West Amwell Township. Tributaries to the Delaware River also flooded. Inland, flooding also occurred along the branches of the Raritan River. Five homes were destroyed, about one hundred forty-five homes and businesses suffered major damage and about another five hundred homes and businesses suffered some damage. Lambertville, Frenchtown, Stockton and Milford Boroughs were affected the most by the flooding along the Delaware River. In Lambertville, the Delaware River merged with the Delaware and Raritan Canal. Swan Creek also flooded. Flood waters ripped through the first floor of the Justice Complex and ruined some court records. About 200 homes were damaged as first floor flooding occurred. South Union Street and Lambert Lane were hit the hardest. In Frenchtown Borough about 50 homes suffered substantial damage as did the borough's post office. It was expected to be closed for one to two months. The sewage treatment plant was also damaged. Four hundred feet of River Road was washed away. New Jersey State Route 29 between Frenchtown and Lambertville was closed. In Stockton, the locks in the canal at Prallsville Mills broke and sent Delaware River water into the borough. Five homes on Mill Street were condemned as the water blew out some back doors. Fifteen to twenty families had to wait for repairs before returning to their homes. In Alexandria Township, mudslides tore down trees and wires. In Kingwood Township, sheds were ripped from their foundations. Docks and canoes floated downstream. The Musconetcong River also flooded along the Hunterdon and Warren County border. In the Delaware River itself, flooding at the Treasure Island Boy Scout Camp forced the closure of the facility for the year. Electrical transformers and interior buildings were ruined. Many of the free bridges across the Delaware River were closed on the third and did not re-open until the 6th. In downtown Clinton, flooding along the South Branch of the Raritan River flooded the Hunterdon Museum of Art. The Delaware River at Riegelsville (Bucks County) crested at 34.07 feet at 6 a.m. EDT on the 4th. This was also the third highest crest on record and the highest crest since August 20, 1955. It was above its 22 foot flood stage from 1201 a.m. EDT on the 3rd through 1141 a.m. EDT on the 5th. The Delaware River at Frenchtown was above its 16 foot flood stage from 8 a.m. EDT on the 3rd through 636 a.m. EDT on the 5th. It crested at 21.8 feet at 8 a.m. EDT on the 4th. This was the fourth highest crest on record and the highest since August 20, 1955. The Delaware River at Stockton was above its 18 foot flood stage from 3 a.m. EDT on the 3rd through 645 a.m. EDT on the 5th. It crested at 26.75 feet at 11 a.m. EDT on the 4th. This was the second highest crest on record and the highest since August 20, 1955. The Delaware River at the New Hope/Lambertville Bridge was above its 13 foot flood stage from 846 a.m. EDT on the 3rd through 814 a.m. EDT on the 5th. It crested at 19.6 feet at 11 a.m. EDT on the 4th. This was the third highest crest on record and the highest since August 20, 1955. The South Branch of the Raritan River at High Bridge was above its 10 foot flood stage from 718 p.m. EST on the 2nd through 907 a.m. EDT on the 3rd. It crested at 10.71 feet at 315 a.m. EDT on the 3rd. Farther downstream, the South Branch of the Raritan at Stockton was above its 8 foot flood stage from 6 p.m. EST on the 2nd through 357 p.m. EDT on the 3rd. It crested at 10.10 feet at 11 p.m. EST on the 2nd. Specific storm totals included 3.92 inches in Califon, 3.62 inches in Flemington, 3.26 inches in Milford and 2.20 inches in East Amwell Township. The flooding heavy rain was caused by a low pressure system that moved from the southern Gulf Coast States on the morning of April 1st northeast to the eastern Tennessee Valley during the evening of the 1st, to far western Virginia just after Midnight EST on the 2nd, into central Virginia at 7 a.m. EST on the 2nd, near Washington, D.C. at 1 p.m. EST on the 2nd, near Lancaster, Pennsylvania at 7 p.m. EST on the 2nd, near Scranton, Pennsylvania at 1 a.m. EST on the 3rd, over the Finger Lakes in New York at 8 a.m. EDT on the 3rd and into eastern Lake Ontario at 2 p.m. EDT on the 3rd. The strong southeast flow preceding the low pressure system was able to entrain Atlantic Ocean moisture in addition to the Gulf of Mexico moisture into the system. The southeast flow also was ideal for orographic lifting in the Poconos and other higher terrain. The flooding was exacerbated by the already wet soil conditions due to heavy rain on both March 23rd and 28th. In addition, along the Delaware River, snowmelt in the upper basin in New York State and because the New York City Delaware County, New York reservoirs were already at capacity added to the flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 2, 4:07 PM EST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 PM EST SAT APR 2 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... MODERATE TO HEAVY RAINFALL WAS OCCURRING IN ADVANCE OF THE COLD/OCCLUDED FRONT THAT LINED UP WELL WITH THE MID LEVEL DRY SLOT SHOWING UP ON GUIDANCE AND ON SAT PIX. FAIRLY DEEP SERLY FLOW, A DROP IN EQUIV POT TEMP WITH HEIGHT ABOVE THE SFC LAYER, AND AN IMPRESSIVE PLUME OF MOISTURE OUT OF THE GULF ALL COMING TOGETHER TO PRODUCE FLOODING RAINS. WE HAVE TRIED TO TIME IT ALL WITH REGARD TO THE FORECAST, WITH THE FLOOD WATCH TIMED INTO THE EVENING CLOSER TO THE BACK EDGE OF THE PCPN AND FOR TOINGHT FURTHER NE. LOOKS THAT THE SRN ZONES WILL BREAK OUT OF THE STEADY RAIN BY EVENING, BUT APPROACH OF UPPER LOW SHOULD BRING BACK SHOWER ACTIVITY OVERNIGHT. SOME OF THE VERY STRONG WINDS OFF THE SURFACE ARE MAKING IT DOWN TO THE SURFACE, BUT WE BELIEVE THE SHALLOW MARINE LAYER INDICATED BY MODEL SOUNDINGS PRECLUDE SYNOPTIC SCALE SUSTAINED WINDS AND GUSTS IN THE WIND ADVISORY CRITERIA, AND WE HAVE OPTED TO HANDLE ANY STRONGER WINDS AND GUSTS WITH SHORT FUSED PRODUCTS. TEMPS HAVE RISEN NICELY WITH THE PASSAGE OF THE WARM FRONT, BUT SHOULD DROP AGAIN AS UPPER LOW MOVES CLOSE TO THE AREA OVERNIGHT. TOMORROW THE SLOW MOVEMENT OF THE UPPER LOW MADE US KEEP SHOWER ACTIVITY IN ALL ZONES, RANGING FROM CHANCE DOWN SOUTH TO CATEGORICAL UP NORTH. WE PRESENTLY BELIEVE PRECIPITATION AMOUNTS AFTER TONIGHT SHOULD DROP CONSIDERABLY, BUT ANY RAIN WOULD BE UNWELCOME AFTER WHAT WE ARE GETTING THIS AFTERNOON INTO TONIGHT. WE SHOULD CERTAINLY SEE THE CONVECTIVE TEMPERATURES REACHED, CONSISTENT WITH THE SHOWER AND CLOUD FORECASTS. THOSE ARE RATHER COOL AND SUBSEQUENTLY WE WENT WITH COOLER STAT GUIDANCE. THE LOW LIFTING OUT LEAVES ONLY THE FAR NWRN ZONES WITH PCPN CHANCES TOMORROW NIGHT, BUT GIVEN SOUNDINGS HAD TO MENTION THE PSBLTY OF SNOW SHOWERS AFTER MIDNIGHT. DRYING US OUT FOR MON, WITH H8 TEMPS CONSISTENT WITH PREV FORECASTS AND STAT GUIDANCE. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... NO SIG CHANGES WERE MADE TO THE EXTENDED. THE PREV AFD DISCUSSION: A BRIEF PERIOD OF DRY WEATHER IN STORE FOR MID WEEK AS HIGH PRESSURE BUILDS TO THE MID ATLANTIC, BUT ANOTHER LOW WILL BE WRAPPING UP OVER THE LAKES AND PULLING IN SOME COLDER AIR WHICH AGAIN WOULD LEAD TO A MENTION OF RAIN/SNOW SHOWERS. OTHER THAN THAT, DONT PLAN ON GETTING MUCH MORE DETAILED WITH IMMEDIATE THREAT AT HAND. THIS NEXT SYSTEM WILL NOT HAVE THE QPF POTENTIAL, BUT WELL HAVE TO SEE EXACTLY WHAT FALLS BY SUNDAY MORNING AND EVEN A HALF INCH COULD BRING ADDITIONAL PROBLEMS IN SOME VULNERABLE AREAS. && .AVIATION... IFR CONDITIONS WILL REMAIN ACROSS THE REGION AT LEAST THE NEXT COUPLE HOURS ACROSS OUR SOUTHERN ZONES AND INTO THE EVENING HOURS FURTHER NORTH. A DRY SLOT, CURRENTLY WORKING UP INTO THE VIRGINIAS, IS EXPECTED TO MOVE INTO THE AREA. WRAP AROUND MOISTURE ASSOCIATED WITH THE MID-LEVEL LOW WILL AFFECT THE REGION TOWARD DAYBREAK. ONCE WE LOSE THE IFR CONDITIONS TONIGHT, MVFR SHOULD BE COMMON THROUGH SUNDAY AFTERNOON. && .MARINE... BASED ON PORTS DATA AND SURROUNDING LAND-BASED OBSERVATIONS, GALES HAVE BEEN ISSUED FOR THE UPPER BAY. NO CHANGES WITH THE HEADLINES ELSEWHERE. GALES ARE EXPECTED TO TRANSITION TO SCAS ON SUNDAY. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE WINDS WILL INTENSIFY OVER VIRGINIA AND MOVE NORTHEAST INTO PENNSYLVANIA TONIGHT AND THEN NEW YORK STATE ON SUNDAY. HIGH PRESSURE WILL SLOWLY BUILD OVER THE MARINE AREA MONDAY THROUGH TUESDAY NIGHT. LOW PRESSURE WITH A FRONTAL ZONE WILL APPROACH FROM THE WEST WEDNESDAY NIGHT OR THURSDAY. && .HYDROLOGY... RAINFALL AMOUNTS AROUND THE AREA THROUGH 300 PM WERE GENERALLY IN THE 1.50 TO 2.00 INCH RANGE, WITH THE BACK EDGE COINCIDING WITH THE MID LEVEL DRY SLOW JUST NE OF THE VIRGINIA NORTHERN NECK. GIVEN TIMING OF BACK EDGE, TOTALS GENERALLY IN THE 2.00 TO 4.50 INCH RANGE SEEM POSSIBLE AND CERTAINLY WARRANT CONTINUATION OF THE WATCH. POOR DRAINAGE FLOODING, SMALL STREAM AND CREEK FLOODING, LARGER STREAM FLOODING AND ULTIMATELY RIVER FLOODING ARE ALL ON THE TABLE, WITH SOME OF THAT FLOODING POSSIBLY MAJOR IN NATURE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH PAZ054-055-060>062-067>071 NJ...FLOOD WATCH NJZ001-007>010-012-013-015>020-027 DE...FLOOD WATCH DEZ001 MD...FLOOD WATCH MDZ008-012 MARINE...GALE WARNING ANZ430-431-450>455 && SHORT TERM...NYY LONG TERM...EBERWINE AVIATION/MARINE...KRUZDLO HYDROLOGY...ZEV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 446 AM EST SAT APR 2 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-030945- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 446 AM EST SAT APR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... A VERY BUSY AND POTENTIALLY SERIOUS DAY FOR FLOODING IN SOME AREAS AS HEAVY RAIN AND POSSIBLE THUNDERSTORMS COVER THE ENTIRE REGION WITH RAINFALL AMOUNTS ANYWHERE FROM 1.5 TO 3 INCHES WITH SOME AMOUNTS REACHING 4 OR 5 INCHES IN THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY. THIS MAY CAUSE FLOODING ON STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. SEE THE FLOOD WATCH AND SPECIAL WEATHER STATEMENTS...FFAPHI AND SPSPHI...FOR DETAILS. GALE FORCE WINDS ARE IN EFFECT FOR THE JERSEY AND DELAWARE COASTS AND MINOR TIDAL FLOODING IS POSSIBLE. SOME THUNDERSTORMS MAY REACH SEVERE IN SOUTHERN DELAWARE, EXTREME SOUTHERN NEW JERSEY AND PARTS OF MARYLANDS EASTERN SHORE. .DAYS TWO THROUGH SEVEN... THE HEAVY RAIN WILL END BUT THE FLOODING FROM THE STORM WILL CONTINUE INTO SUNDAY. WIDESPREAD FLOODING COULD EXIST ON MANY RIVERS/STREAMS/CREEKS AND IN AREAS OF POOR DRAINAGE THROUGH SUNDAY. SEE THE FLOOD WATCH AND SPECIAL WEATHER STATEMENTS...FFAPHI AND SPSPHI...FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY INTO SUNDAY. EBERWINE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KINGSTOWN 39.21N 76.05W
04/02/2005 QUEEN ANNES MD EMERGENCY MNGR
A COUPLE OF TREES DOWNED ALONG THE KENT AND QUEEN ANNES
COUNTY BORDER.
0135 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
04/02/2005 KENT MD EMERGENCY MNGR
A COUPLE OF TREES DOWNED ON THE KENT AND QUEEN ANNES
COUNTY BORDER.
0200 PM HEAVY RAIN MOUNT POCONO 41.12N 75.36W
04/02/2005 0.00 INCH MONROE PA EMERGENCY MNGR
FLOODING REPORTED IN LONG POND. SOME ROADS BECOMING
IMPASSABLE.
&&
GORSESPECIAL WEATHER STATEMENT - MINOR TIDAL FLOODING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EST SAT APR 2 2005 DEZ001>004-NJZ012>014-016>026-PAZ069>071-031000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ- DELAWARE PA-DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ- INLAND SUSSEX DE-KENT DE-MIDDLESEX NJ-NEW CASTLE DE- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ- WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ATLANTIC CITY...CAMDEN...DOVER... NEW BRUNSWICK...NEWARK...PERTH AMBOY...PHILADELPHIA... VINELAND AND WILMINGTON 350 PM EST SAT APR 2 2005 ...MINOR TIDAL FLOODING IS POSSIBLE TONIGHT... INTENSIFYING LOW PRESSURE MOVING THROUGH THE CENTRAL MID ATLANTIC REGION THIS EVENING WILL MOVE NORTH INTO PENNSYLVANIA TONIGHT AND THEN NORTHEAST INTO EASTERN NEW YORK STATE BY SUNDAY EVENING. GALE FORCE WINDS OVER THE COASTAL WATERS WILL PERSIST THROUGH MOST OF TONIGHT ALONG THE NEW JERSEY AND DELAWARE COASTS. WIND DIRECTIONS WILL SHIFT FROM SOUTHEAST TO SOUTHWEST BY MORNING, BUT A MOSTLY ONSHORE FLOW WILL PREVAIL FOR MUCH OF TONIGHT. ABOVE NORMAL TIDES WILL RESULT, AND THIS COULD PRODUCE MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE TONIGHT ON THE DELAWARE AND NEW JERSEY OCEANFRONTS. FLOODING MAY ALSO OCCUR ON DELAWARE BAY AND FURTHER UP ON THE DELAWARE RIVER AS THE STRONG SOUTHEAST TO SOUTH WINDS CONTINUE TO PUSH IN THE WATER. HIGH TIDE ALONG THE DELAWARE AND NEW JERSEY OCEANFRONT WILL OCCUR FROM 3 TO 5 AM. HIGH TIDE OCCURS LATER ON THE BAYS AND TIDAL RIVERS AND STREAMS. ALTHOUGH WIND DIRECTIONS ARE NOT IDEAL FOR TIDAL FLOODING ALONG THE RARITAN BAYSHORE, MINOR TIDAL FLOODING MAY ALSO OCCUR THERE TONIGHT. DO NOT DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS. ALSO, DO NOT PARK YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. REMEMBER...TURN AROUND...DONT DROWN. FOR COMPLETE WEATHER INFORMATION, VISIT US ON THE WEB AT, WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 PM EST SAT APR 2 2005 NJZ001-007>010-012>027-PAZ054-055-061-062-068>071-030100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ- CUMBERLAND NJ-DELAWARE PA-EASTERN MONMOUTH NJ-GLOUCESTER NJ- HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA- MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ- OCEAN NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ- SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...NEW BRUNSWICK...PERTH AMBOY...PHILADELPHIA... TRENTON AND VINELAND 500 PM EST SAT APR 2 2005 ...HEAVY DOWNPOURS WITH GUSTY WINDS MOVING ACROSS THE REGION... RAIN, HEAVY AT TIMES AND WITH LOCALIZED WIND GUSTS TO 45 MPH, WILL MOVE ACROSS NEW JERSEY AND MUCH OF EASTERN PENNSYLVANIA THROUGH 800 PM EST. THE HEAVIEST DOWNPOURS WILL BRING STRONG WINDS ALOFT TO THE SURFACE AND GENERATE RAINFALL AMOUNTS APPROACHING AN INCH PER HOUR. THE WINDS MAY ACT IN CONCERT WITH SATURATED GROUND TO BRING DOWN SOME TREES, WHICH IN TURN COULD CAUSE LOCALIZED POWER OUTAGES. KEEP IN MIND ALSO THAT A FLOOD WATCH IS IN EFFECT FOR EASTERN PENNSYLVANIA AND ALL BUT COASTAL AND FAR SOUTHERN NEW JERSEY. YOUR BEST COURSE OF ACTION THIS EVENING IS TO REMAIN INDOORS. MPD
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449420.